Alert archive / Mississippi / Freeze Warnings in 2017
Freeze Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Oct 28, 2017, 2:41 AM CDT for 4 states. It took effect at Oct 29, 2017, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 2:41 AM CDT (07:41 UTC)
- In effect from
- Oct 29, 2017, 1:00 AM CDT
- Expired
- Oct 29, 2017, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 57 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS74 KMEG 280741 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 241 AM CDT Sat Oct 28 2017 ...Widespread freezing temperatures expected across the Mid-South tonight... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281800- /O.UPG.KMEG.FZ.A.0003.171029T0600Z-171029T1500Z/ /O.NEW.KMEG.FZ.W.0007.171029T0600Z-171029T1500Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS- Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby- Fayette-Hardeman-McNairy-Hardin- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 241 AM CDT Sat Oct 28 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... The National Weather Service in Memphis has issued a Freeze Warning, which is in effect from 1 AM to 10 AM CDT Sunday. * TEMPERATURE...28 to 32 degrees. * TIMING...From 1 AM to 10 AM Sunday morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Johnson
3 follow-up statements
223 WWUS74 KMEG 281746 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1246 PM CDT Sat Oct 28 2017 ...Widespread freezing temperatures expected across the Mid-South tonight... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-290600- /O.CON.KMEG.FZ.W.0007.171029T0600Z-171029T1500Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS- Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby- Fayette-Hardeman-McNairy-Hardin- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1246 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... * TEMPERATURE...28 to 32 degrees. * TIMING...From 1 AM to 10 AM Sunday morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
887 WWUS74 KMEG 290045 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 745 PM CDT Sat Oct 28 2017 ...Widespread freezing temperatures expected across the Mid-South tonight... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291000- /O.CON.KMEG.FZ.W.0007.171029T0600Z-171029T1500Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS- Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby- Fayette-Hardeman-McNairy-Hardin- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 745 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... * TEMPERATURE...27 to 32 degrees. * TIMING...From 1 AM to 10 AM Sunday morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JAB
703 WWUS74 KMEG 290804 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 304 AM CDT Sun Oct 29 2017 ...Freezing temperatures expected across much of the Mid-South this morning... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>004-007-008-010>017-020>024-TNZ048>050-088-089-291500- /O.CON.KMEG.FZ.W.0007.000000T0000Z-171029T1500Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Marshall-Benton MS-Tippah-Tunica-Tate-Coahoma-Quitman- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie- Yalobusha-Calhoun-Chickasaw-Monroe-Lauderdale-Tipton-Haywood- Shelby-Fayette- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Ripley TN, Covington, Brownsville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 304 AM CDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...28 to 32 degrees. * TIMING...Through 10 AM this morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ005-006-009-TNZ001>004-019>022-051>055-090>092-291500- /O.CON.KMEG.FZ.W.0007.000000T0000Z-171029T1500Z/ Alcorn-Tishomingo-Prentiss-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Crockett-Madison-Chester-Henderson-Decatur- Hardeman-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 304 AM CDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...Near 32 degrees. * TIMING...Through 10 AM this morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Johnson
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Oct 27, 11:41 PM CDT, 3 hours earlier.
Area forecast discussion, Oct 27, 11:41 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Memphis TN
1141 PM CDT Fri Oct 27 2017
.UPDATE...
Update for the 06z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 913 PM CDT Fri Oct 27 2017/
UPDATE...
Updated for slight chance for showers and to add areas of frost in
for Saturday night.
DISCUSSION...
A few light rain showers in the Mississippi Delta counties will
remain possible along the back edge of the midlevel moisture
through midnight. In addition placed likely areas of frost in the
forecast across the entire Midsouth for late tomorrow night.
JAB
&&
.PREV DISCUSSION... /issued 342 PM CDT Fri Oct 27 2017/
Large temperature gradient across the Midsouth this afternoon
with most of the area now in the mid 40s behind the cold front,
but northeast MS has reached the mid 70s under mostly sunny skies.
Widespread showers are occurring behind the cold front as
expected, but there has also been isolated convective activity
along the leading edge of the rainfall due to enhanced convergence
and marginal midlevel lapse rates. Isolated thunder should remain
confined to the leading edge of the rainfall and primarily in the
southern half of the forecast area. The cold front will be
through the remainder of the area by 8 PM, with temperatures
quickly falling into the 50s in northeast MS. Most of the rainfall
should be out of the area by midnight, and clouds will retreat
shortly thereafter leading to clear skies by morning. Low
temperatures tonight are expected to drop into the mid 30s for
most of the area, but due to light winds and moist soil left over
by the rain not expecting much in the way of frost.
Dry weather will persist through the weekend, but temperatures
will be cooler in the wake of the cold front with highs in the low
to mid 50s tomorrow, then the mid to high 50s on Sunday. Overnight
temperatures tomorrow are a bigger concern in terms of a freeze.
Winds should decouple with high pressure settling in overhead, and
with clear skies strong radiational cooling is expected. As a
result temperatures are expected to drop below freezing across all
of the area, with the exception of the Memphis urban heat island.
Some areas could get into the upper 20s as well, therefore the
freeze watch remains in effect. Sunday night could have some
freeze potential as well, but would likely remain confined to the
eastern sections of the forecast area.
A warm up is expected heading into next week with a return to
southerly winds and low level moisture beginning to stream back
into the area. Rain chances will also increase as a result, but
right now likely PoPs should hold off until Tuesday night. This
could be a problem for trick-or-treaters in northeastern AR.. but
in Memphis rain looks like it may hold off until after midnight.
Rainfall will remain possible across the Midsouth through the end
of the work week as a series of shortwave troughs move through the
region. Maintained only chance PoPs as confidence decreases
beyond Wednesday. However it does look to remain warm to start
November, and would not be surprised to see a couple of days reach
the 70s depending on cloud cover and rain coverage.
WLC
&&
AVIATION.../06z TAFs/
Lingering MVFR cigs and scattered showers at KMKL and KTUP will
quickly improve to VFR over the next few hours along with a return
to dry conditions. Elsewhere VFR conditions will persist with
clearing skies. Northwest winds will continue to gradually
diminish through the remainder of the night.
VFR conditions but increasing west-northwest winds can be expected
at all sites again on Saturday. Wind speeds in excess of 8 kts can
be expected. Stratocumulus should also develop across the region
and cigs could flirt with MVFR conditions at KMKL by late morning
through the afternoon.
Skies will clear at all sites Saturday evening with light winds.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Saturday night through Sunday morning for
Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Freeze Watch from late Saturday night through Sunday morning for
Dunklin-Pemiscot.
MS...Freeze Watch from late Saturday night through Sunday morning for
Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...Freeze Watch from late Saturday night through Sunday morning for
Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Oct 27, 5:30 AM CDT, 21 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 530 AM CDT Fri Oct 27 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 530 AM CDT Fri Oct 27 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Some areas across the Mid-South may approach the freezing mark late tonight and early Saturday morning. If a freeze is experienced, it is expected to remain brief. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A widespread freeze is possible Saturday night and early Sunday morning. A Freeze Watch has been issued for all Mid-South counties. Some areas, mainly in the Tennessee River Valley may experience a light freeze again Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Freeze Warnings in Mississippi, 2017Freeze Warnings in Tennessee, 2017Freeze Warnings in Arkansas, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.